An Unusual Cause of Fever and Rash in a Child With Severe Aplastic Anemia.
J Pediatr Hematol Oncol. 2018 03;40(2):156-158
Authors: Lee EY, Lian WQD, Iyer P, Bhattacharyya R
A 4-year-old girl with severe aplastic anemia and 2 previous failed T-depleted haploidentical peripheral blood stem cell transplants developed persistent neutropenic fever and multiple erythematous maculopapular rashes 2 days after her third T-replete haploidentical bone marrow transplant. Skin biopsy confirmed the diagnosis of Trichosporon asahii infection. She was on caspofungin prophylaxis which is not effective against Trichosporon. A high index of suspicion, prompt investigation, and appropriate treatment with voriconazole for 4 months was instrumental in controlling the infection and she remains well presently 9 months posttransplant with full donor chimerism and free from infection.
PMID: 28562512 [PubMed - indexed for MEDLINE]